Alert archive / Iowa / Wind Advisories in 2014

Wind Advisory 14, NWS Des Moines, IA

April 27, 201420 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Apr 27, 2014, 4:18 AM CDT for 20 counties in Iowa. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2014, 4:18 AM CDT (09:18 UTC)
Expired
Apr 27, 2014, 9:00 PM CDT
In force
17 hr
Issued by
NWS Des Moines, IA

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1947 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

383 
WWUS73 KDMX 270918
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
418 AM CDT SUN APR 27 2014

...STRONG EASTERLY WINDS WILL CONTINUE TODAY...

.STRONG LOW PRESSURE DEVELOPING OVER THE CENTRAL PLAINS THIS
MORNING WILL ONLY MOVE SLOWLY EASTWARD THROUGH SUNSET. THIS WILL
RESULT IN LITTLE CHANGE IN THE WEATHER OVER NORTHERN
IOWA...INCLUDING CONTINUED GUSTY EASTERLY WINDS.

IAZ004>007-015>017-023>028-033>039-271700-
/O.NEW.KDMX.WI.Y.0014.140427T0918Z-140428T0200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS
418 AM CDT SUN APR 27 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING...ALTHOUGH THERE MAY BE A FEW RELATIVE LULLS INTO
  MIDDAY...STRONG AND GUSTY WINDS WILL PERSIST FROM THIS MORNING INTO
  THE EARLY EVENING HOURS.

* WINDS...EASTERLY WINDS WILL OFTEN REACH SUSTAINED SPEEDS OF 25
  TO 35 MPH WITH GUSTS EXCEEDING 40 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES ON NORTH TO SOUTH ROADS INCLUDING INTERSTATE 35. USE
EXTRA CAUTION.

&&

$$

SMALL
3 follow-up statements
446 
WWUS73 KDMX 271455
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
955 AM CDT SUN APR 27 2014

...STRONG EASTERLY WINDS WILL CONTINUE TODAY...

.STRONG LOW PRESSURE DEVELOPING OVER THE CENTRAL PLAINS THIS
MORNING WILL ONLY MOVE SLOWLY EASTWARD THROUGH SUNSET. THIS WILL
RESULT IN LITTLE CHANGE IN THE WEATHER OVER NORTHERN IOWA...
INCLUDING CONTINUED GUSTY EASTERLY WINDS.

IAZ004>007-015>017-023>028-033>039-272300-
/O.CON.KDMX.WI.Y.0014.000000T0000Z-140428T0200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS
955 AM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING...ALTHOUGH THERE MAY BE A FEW RELATIVE LULLS INTO 
  MIDDAY...STRONG AND GUSTY WINDS WILL PERSIST FROM THIS MORNING 
  INTO THE EARLY EVENING HOURS. 

* WINDS...EASTERLY WINDS WILL OFTEN REACH SUSTAINED SPEEDS OF 25 
  TO 35 MPH WITH GUSTS EXCEEDING 40 MPH AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES ON NORTH TO SOUTH ROADS INCLUDING INTERSTATE 35.
USE EXTRA CAUTION.

&&

$$

REV
932 
WWUS73 KDMX 272036
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
336 PM CDT SUN APR 27 2014

...A STRONG EAST WIND WILL CONTINUE INTO EARLY EVENING...

.STRONG LOW PRESSURE OVER THE CENTRAL PLAINS WILL ONLY MOVE SLOWLY
EASTWARD THROUGH EARLY EVENING. THIS WILL RESULT A CONTINUATION OF
A GUSTY EAST WIND.

IAZ004>007-015>017-023>028-033>039-280200-
/O.CON.KDMX.WI.Y.0014.000000T0000Z-140428T0200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS
336 PM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING...STRONG AND GUSTY EAST WIND WILL PERSIST INTO EARLY
  EVENING. 

* WINDS...EAST AT 25 TO 35 MPH WITH GUSTS EXCEEDING 40 MPH AT
  TIMES. THE WIND IS EXPECTED TO GRADUALLY DIMINISH AFTER 8 PM AND
  SHOULD BE BELOW ADVISORY CRITERIA BY 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES ON NORTH TO SOUTH ROADS INCLUDING INTERSTATE 35.
USE EXTRA CAUTION.

&&

$$

FAB
182 
WWUS73 KDMX 280149
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
849 PM CDT SUN APR 27 2014

.STRONG LOW PRESSURE OVER NORTH CENTRAL KANSAS WILL CONTINUE TO
MOVE EAST TONIGHT. GUSTY EAST TO SOUTHEAST WINDS WILL CONTINUE
THROUGH THE NIGHT.

IAZ004>007-015>017-023>028-033>039-280300-
/O.EXP.KDMX.WI.Y.0014.000000T0000Z-140428T0200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS
849 PM CDT SUN APR 27 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

GUSTY EAST TO SOUTHEAST WINDS WILL CONTINUE TONIGHT. THEY WILL BE
IN THE 20 TO 25 MPH RANGE WITH A FEW GUSTS TO AROUND 35 MPH.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 27, 4:00 AM CDT, 18 minutes earlier.

Area forecast discussion, Apr 27, 4:00 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
400 AM CDT SUN APR 27 2014

.SHORT TERM /TODAY/...
ISSUED AT 359 AM CDT SUN APR 27 2014

SEVERE WEATHER POTENTIAL WILL BE PRIMARY CONCERN TODAY WITH
CONDITIONALITY OF EVENT SEEMING TO DIMINISH WITH TIME. CURRENT
NARROW RIBBON OF ELEVATED CONVECTION ROOTED 2-3KM AND DRIVEN BY
STRONG WARM/THETA-E ADVECTION ZONE WILL CONTINUE TO LIFT NORTH AND
EAST OUT OF THE AREA EARLY THIS MORNING. 3HR MUCAPE CHANGES
SUGGEST THAT AIRMASS ALOFT IS BECOMING INCREASINGLY UNSTABLE AS
INSTABILITY SURGES NORTHWARD SO...WHILE STORMS HAVE REMAINED BELOW
SEVERE LIMITS OVERNIGHT AND EFFECTIVE SHEAR IS MINIMAL...WOULD NOT
BE SURPRISED TO SEE A FEW NUDGE ABOVE SEVERE BEFORE EXITING
FORECAST AREA.

ATTENTION THEN TURNS TO THE SOUTH AND WEST TOWARD APPROACHING PARENT
LONG WAVE TROUGH AND ASSOCIATED POTENT SHORT WAVE/PV ANOMALY.  BROAD
WEAK/MODERATE QG FORCING AND UPPER LEVEL DIFFLUENCE IS ALREADY IN
PLACE ACROSS THE MO VALLEY SO COULD SEE PRECURSOR CONVECTION DEVELOP
AHEAD OF MAIN EVENT AT ANY TIME BEHIND EXITING THERMODYNAMIC ZONE.
PRIMARY FOCUS WILL BE ON THE AFTERNOON HOURS. PV ANOMALY SHOULD BE
OVER KS BY 18Z WITH DRY SLOT AND ATTENDANT LOBE OF FORCING LIFTING
INTO SWRN IA. THIS MECHANICAL FORCING SHOULD HAVE NO PROBLEM
DEVELOPING CONVECTION WITH NAM/GFS BOTH SHOWING LITTLE TO NO CINH
AFTER 18Z. MLCAPES AROUND OR JUST SHY OF 1000 J/KG IN BOTH
INSTANCES.

EXAMINATION OF CONVECTIVE MODE POINTS SQUARELY AT LOW TOPPED
SUPERCELLS AND TORNADO POTENTIAL. 0-6KM SHEAR IS 30-50KTS DEPENDING
ON MODEL...0-3KM CAPES ARE 100 J/KG OR MORE WITH LOW LCLS...20-30KTS
OF 1KM SHEAR AND 100-300 M2/S2 SRH. MUCH LIKE EXPECTED YESTERDAY THE
SW THIRD OR SO OF IA APPEARS TO BE HIGHLIGHTED AND WOULD NOT BE
SURPRISED AT ALL TO SEE FUTURE SPC DAY1 OUTLOOKS LIFT MOD RISK INTO
PORTIONS OF SRN IA. HAVE ADDED SEVERE WORDING TO FORECAST IN
THESE AREAS. INTERESTINGLY TWO OF THE TOP EIGHT CIPS ANALOG EVENTS
ARE ANDOVER KS /26 APR 91/ AND THE 1995 IA MEMORIAL DAY WEEKEND
TORNADO OUTBREAK /27 MAY 95/.

SECONDARY CONCERN WILL BE STRONG GRADIENT WINDS IN POTENT ELY FLOW
AHEAD OF STEADY OR SLIGHTLY DEEPENING LOW PRESSURE AREA. SEVERAL
SITES ARE CURRENTLY AT ADVISORY CRITERIA...AND WHILE THERE MAY BE
A MIDDAY LULL...EXPECT WINDS TO INCREASE ONCE AGAIN BY LATE
AFTERNOON. ADVISORY WILL BE IN EFFECT THROUGH 02Z ALONG AND NORTH
OF HIGHWAY 20.

YET ANOTHER CONCERN WILL BE HEAVY RAIN POTENTIAL. PWS WILL BE 1.25
INCHES OR BETTER WITH VERY STRONG 1000-850MB MOISTURE TRANSPORT
FEEDING MCS. PWS ARE PLUS 2-3SD AND LOW LCLS WILL INCREASE WARM
CLOUD DEPTHS AND EFFICIENCY. PRECIP AMOUNTS WILL NOT BE TOO
EXTREME THROUGH 00Z WITH CONVECTION FAIRLY TRANSIENT...BUT WOULD
NOT BE SURPRISED TO SEE LOCAL AMOUNTS EXCEED AN INCH.

HIGH TEMPS WILL VARY QUITE A BIT WITH 08Z SURFACE ANALYSIS SHOWING
WHAT APPEARS TO BE A DUAL WARM FRONTAL STRUCTURE...ONE FROM NE INTO
KS/MO AND ANOTHER THROUGH IA INTO IL. FORECAST SOUNDINGS SHOW
SOME MINIMAL MIXING RESULTING IN AROUND A 15-20F REBOUND NORTH TO
SOUTH...CLOSER TO THE WARMER END OF MOS GUIDANCE.

.LONG TERM /TONIGHT THROUGH SATURDAY/...
ISSUED AT 359 AM CDT SUN APR 27 2014

AFTERNOON AND EVENING STORMS...WITH SOME SEVERE WEATHER THREAT IN
THE EVENING AS DISCUSSED IN THE SHORT TERM DISCUSSION ABOVE...WILL
LIFT NORTHEAST ACROSS THE AREA THROUGH MIDNIGHT TONIGHT WITH
SLOWLY DIMINISHING INTENSITY. WE SHOULD THEN SEE A DECREASE IN
COVERAGE OF SHOWERS AND THUNDERSTORMS LATE TONIGHT AND MONDAY
MORNING. HOWEVER...THE SURFACE WARM FRONT WILL SHARPEN SOMEWHERE
ACROSS CENTRAL IOWA IN ADVANCE OF THE PARENT LOW PRESSURE SYSTEM
APPROACHING FROM THE WEST...AND ON MONDAY AFTERNOON DIURNAL
HEATING WILL ALLOW A ZONE OF LOW LEVEL INSTABILITY AND VORTICITY
TO DEVELOP ALONG/NEAR THE FRONT. THIS IS REFLECTED BY NUMEROUS
NUMERICAL MODELS AS WELL AS CLIMATOLOGY IN SUCH PATTERNS AND
REFLECTS A THREAT FOR SEVERE WEATHER WITH LANDSPOUT TYPE
TORNADOES POSSIBLE. A MORE PRECISE LOCATION OF THE WARM FRONT AND
SEVERE WEATHER THREAT DURING THIS TIME WILL BE DETERMINED AFTER
THE SUNDAY/SUNDAY NIGHT CONVECTION...BUT THIS SITUATION WILL NEED
TO BE MONITORED AS WE HEAD INTO MONDAY.

ON MONDAY NIGHT AS THE LARGE STACKED GYRE MOVES OVER CENTRAL IOWA
ANY SEVERE WEATHER THREAT WILL QUICKLY DIMINISH AND SEVERAL DAYS
OF COLD RAIN WILL BEGIN...PERSISTING AT LEAST THROUGH THURSDAY
WITH FREQUENT BUT GENERALLY LIGHT RAIN...OVERNIGHT LOWS IN THE
UPPER 30S TO MID 40S...AND DAYTIME HIGHS ONLY IN THE 40S AND 50S
TO USHER IN THE MONTH OF MAY. NEAR THE END OF THE WORK WEEK RAIN
CHANCES WILL DIMINISH...HOWEVER THE 500 MB FLOW WILL REMAIN
CYCLONIC WITH NO SIGNIFICANT WARMING FORECAST THROUGH NEXT
WEEKEND.

&&

.AVIATION...27/06Z
ISSUED AT 1201 AM CDT SUN APR 27 2014

WARM FRONT SOUTH OF IA WILL LIFT NORTH. THUNDERSTORMS AHEAD OF THE
FRONT WILL LIFT NORTH TONIGHT AND CLEAR NORTH OF THE TAF SITES BY
15Z. AREAS OF MVFR CIGS LIKELY TO DEVELOP ON SUNDAY BEFORE NEXT
ROUND OF STRONG CONVECTION DEVELOPS IN THE 21 TO 03Z TIMEFRAME.

OUTLOOK...WIDESPREAD MVFR CIGS AND SOME IFR EXPECTED TO SPREAD
SOUTHEAST GRADUALLY LATE SUNDAY NIGHT INTO MONDAY.

&&

.HYDROLOGY...
ISSUED AT 359 AM CDT SUN APR 27 2014

EVENT TOTAL QPF IS EXPECTED TO BE WIDESPREAD ONE TO THREE INCH
RAINS...MAINLY TODAY INTO MONDAY...WITH HIGHEST AMOUNTS OVER THE
NORTHEAST HALF OF THE FORECAST AREA. THIS AREA ALSO HAS THE
RELATIVELY WETTEST SOILS...REMOVED FROM THE D1-D2 DROUGHT FARTHER
SOUTH AND WEST. ENSEMBLE AND DETERMINISTIC QPF AND RESULTANT RIVER
MODEL OUTPUT SUGGESTS IOWA AND CEDAR RIVER BASINS WOULD BE FAVORED
TO SEE SIGNIFICANT WITHIN BANK RISES TO MINOR FLOODING. HIGHER END
ENSEMBLE SOLUTIONS WOULD ALSO SUGGEST MODERATE FLOODING IN A FEW
LOCATIONS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR BLACK HAWK-BREMER-
BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GRUNDY-HAMILTON-
HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-
WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...SMALL
LONG TERM...LEE
AVIATION...MS APR 14
HYDROLOGY...SMALL
Hazardous weather outlook, Apr 27, 4:12 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
412 AM CDT SUN APR 27 2014

IAZ044>050-057>062-070>075-081>086-092>097-280915-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
412 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING WITH
A LOW THREAT OF SEVERE WEATHER. THUNDERSTORMS WILL BECOME MORE
NUMEROUS WITH SIGNIFICANTLY HIGHER SEVERE WEATHER CHANCES THIS
AFTERNOON AND EVENING WHEN MULTIPLE TORNADOES...LARGE
HAIL...DAMAGING WIND AND LOCALLY HEAVY RAIN WILL ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY
NIGHT...MAINLY TOWARD THE INTERSTATE 80 AND HIGHWAY 30 CORRIDORS.
SOME STORMS COULD BE SEVERE ON MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING...AND
AGAIN MONDAY AFTERNOON.

IAZ004>007-015>017-023>028-033>039-280915-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
412 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST FOR MUCH OF
TODAY...BECOMING MORE WIDESPREAD FROM LATE THIS AFTERNOON THROUGH
TONIGHT. SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE
LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE FORECAST AGAIN ON MONDAY...WITH A FEW SEVERE
STORMS POSSIBLE TOWARD HIGHWAY 20 IN THE AFTERNOON. ISOLATED NON
SEVERE THUNDERSTORMS ARE THEN EXPECTED ON MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING.

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 12:12 PM CDTSpecial Weather StatementDMXAdams18 min
Apr 27, 12:26 PM CDTSpecial Weather StatementDMXAdams, Taylor34 min
Apr 27, 12:30 PM CDTSpecial Weather StatementDMXAdair30 min
Apr 27, 1:00 PM CDTSpecial Weather StatementDMXAdair, Dallas45 min
Apr 27, 1:49 PM CDTSpecial Weather StatementDMXLucas26 min
Apr 27, 2:07 PM CDTSpecial Weather StatementDMXWebster23 min
Apr 27, 2:24 PM CDTSpecial Weather StatementDMXHancock36 min
Apr 27, 2:27 PM CDTSpecial Weather StatementDMXAppanoose, Davis, Mahaska, Monroe, Wapello, Wayne63 min
Apr 27, 2:59 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Mahaska, Marion, Monroe, Wapello61 min
Apr 27, 3:18 PM CDTSpecial Weather StatementDMXJasper, Marshall, Poweshiek, Story42 min
Apr 27, 3:36 PM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama39 min
Apr 27, 4:26 PM CDTSpecial Weather StatementDMXBlack Hawk, Bremer, Butler49 min

Nearby

Wind Advisories in Iowa, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.